Pembrolizumab-induced Stevens–Johnson Syndrome with Severe Ocular Complications

Soyoung Ryu, Ikhyun Jun, Tae Im Kim, Kyoung Yul Seo, Eung Kweon Kim

Research output: Contribution to journalArticlepeer-review

Abstract

Purpose: To report a unique case of Stevens–Johnson syndrome (SJS) with severe ocular complications induced by pembrolizumab, an immune checkpoint inhibitor. Case presentation: A 64-year-old man with urothelial cancer presented with bilateral corneal epithelial defect and conjunctival pseudo-membrane formation with erythematous patches on the four extremities, abdomen, and back. He had urothelial cancer with multifocal lesions in the renal pelvis and left ureter, and para-aortic metastatic lymph nodes. Accordingly, pembrolizumab treatment was planned. Generalized skin eruption occurred 4 days after the first cycle of pembrolizumab treatment, and ocular symptoms occurred 2 weeks after the first cycle. The patient’s symptoms improved after cessation of pembrolizumab treatment and administration of steroids systemically. Conclusions: Immune checkpoint inhibitors, including pembrolizumab, have been developed recently and are widely used in the treatment of various cancers. However, it should be noted that the drugs may cause adverse events such as SJS with severe ocular complications.

Original languageEnglish
JournalOcular Immunology and Inflammation
DOIs
Publication statusAccepted/In press - 2021

Bibliographical note

Publisher Copyright:
© 2021 Taylor & Francis Group, LLC.

All Science Journal Classification (ASJC) codes

  • Immunology and Allergy
  • Ophthalmology

Fingerprint Dive into the research topics of 'Pembrolizumab-induced Stevens–Johnson Syndrome with Severe Ocular Complications'. Together they form a unique fingerprint.

Cite this